Alert archive / North Carolina / Tornado Warnings in 2008
Tornado Warning 61, NWS Raleigh, NC
NWS Raleigh, NC issued this tornado warning at Dec 11, 2008, 2:41 PM EST for Cumberland County, North Carolina. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 11, 2008, 2:41 PM EST (19:41 UTC)
- Expired
- Dec 11, 2008, 3:15 PM EST
- In force
- 34 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
County Cumberland County, NC
The radar
The Raleigh/Durham radar (KRAX), 71 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 11, 11:00 AM EST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.7 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 480 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS52 KRAH 111941
TORRAH
NCC051-112015-
/O.NEW.KRAH.TO.W.0061.081211T1941Z-081211T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
241 PM EST THU DEC 11 2008
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 315 PM EST
* AT 239 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO OVER HOPE MILLS...OR 11 MILES SOUTH OF FAYETTEVILLE...
MOVING NORTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
VANDER...FAYETTEVILLE...
EASTOVER...
WADE...
LINDEN...GODWIN...
THE SAFEST PLACE TO BE DURING A TORNADO IS ON THE LOWEST FLOOR OF THE
BUILDING IN A SMALL ROOM SUCH AS A CLOSET OR BATHROOM OR IN AN
INTERIOR HALLWAY. USE BLANKETS OR PILLOWS TO PROTECT YOUR BODY FROM
FLYING DEBRIS. STAY AWAY FROM WINDOWS AND EXTERIOR WALLS.
LAT...LON 3489 7894 3496 7904 3522 7893 3523 7888
3526 7883 3526 7870 3524 7861 3519 7864
3514 7863 3508 7867 3506 7866 3486 7880
3486 7886
TIME...MOT...LOC 1941Z 203DEG 39KT 3494 7890
$$
BLAES3 follow-up statements
000
WWUS52 KRAH 111951
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
251 PM EST THU DEC 11 2008
NCC051-112015-
/O.CON.KRAH.TO.W.0061.000000T0000Z-081211T2015Z/
CUMBERLAND NC-
251 PM EST THU DEC 11 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 315 PM EST FOR CENTRAL
CUMBERLAND COUNTY...
AT 248 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR VANDER...OR NEAR
FAYETTEVILLE...MOVING NORTHEAST AT 45 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... BONNIE DOONE...
EASTOVER...WADE...FALCON...GODWIN AND LINDEN.
BASEMENTS OFFER THE BEST PROTECTION. SMALL ROOMS...CLOSETS OR
INTERIOR STAIRWAYS...NEAR THE CENTER OF HOMES AND BUILDINGS...ALSO
OFFER GOOD PROTECTION.
LAT...LON 3497 7882 3502 7898 3522 7893 3523 7888
3526 7883 3525 7876 3526 7870 3524 7861
3519 7864 3514 7863 3508 7867 3506 7866
3496 7875
TIME...MOT...LOC 1951Z 203DEG 39KT 3504 7885
$$
BLAES000
WWUS52 KRAH 112008
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
308 PM EST THU DEC 11 2008
NCC051-112015-
/O.CON.KRAH.TO.W.0061.000000T0000Z-081211T2015Z/
CUMBERLAND NC-
307 PM EST THU DEC 11 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 315 PM EST FOR NORTH
CENTRAL CUMBERLAND COUNTY...
AT 302 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR WADE...OR 9 MILES
NORTHEAST OF FAYETTEVILLE...MOVING NORTHEAST AT 50 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... GODWIN.
THE STORM WEAKENED FOR A TIME BUT IT APPEARS TO BE REINTENSIFYING.
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
LAT...LON 3514 7891 3522 7893 3523 7888 3526 7883
3525 7876 3526 7870 3524 7861 3519 7864
3514 7863 3513 7866 3511 7873
TIME...MOT...LOC 2007Z 204DEG 43KT 3523 7877
$$
BLAES000
WWUS52 KRAH 112015
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
315 PM EST THU DEC 11 2008
NCC051-112025-
/O.EXP.KRAH.TO.W.0061.000000T0000Z-081211T2015Z/
CUMBERLAND NC-
315 PM EST THU DEC 11 2008
...THE TORNADO WARNING FOR NORTH CENTRAL CUMBERLAND COUNTY EXPIRES AT
315 PM EST...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING WILL BE ALLOWED TO EXPIRE.
IF YOU EXPERIENCED SEVERE WEATHER SUCH AS LARGE HAIL OR DAMAGING
WINDS PLEASE PASS THE INFORMATION ALONG TO YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EST THURSDAY EVENING
FOR CENTRAL NORTH CAROLINA.
LAT...LON 3514 7891 3522 7893 3523 7888 3526 7883
3525 7876 3526 7870 3524 7861 3519 7864
3514 7863 3513 7866 3511 7873
TIME...MOT...LOC 2015Z 204DEG 43KT 3532 7872
$$
BLAESWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at Dec 11, 12:42 PM EST, 1 hour 59 minutes earlier.
Area forecast discussion, Dec 11, 12:42 PM EST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 1242 PM EST THU DEC 11 2008 .SYNOPSIS... A STRONG LOW PRESSURE SYSTEM TRACKS FROM ALABAMA AND GEORGIA THROUGH THE CAROLINAS LATE THIS AFTERNOON AND THIS EVENING...THEN OFF THE MID ATLANTIC COAST AND AWAY FROM OUR REGION OVERNIGHT. HIGH PRESSURE THEN BUILDS IN FOR FRIDAY THROUGH SATURDAY...SHIFTING SLOWLY OFFSHORE THROUGH EARLY NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1030 AM THURSDAY... ANALYSIS OF THE THE LATEST 12Z OBSERVED DATA ACROSS LOCALLY AND ACROSS THE DEEP SOUTH LEAVES ONE AT AWE WITH THE VERY POTENT DYNAMIC STORM SYSTEM SPINNING OVER THE MS/AL ...MAKING THE SEVERE WEATHER THREAT AND FLASH FLOODING APPEAR MORE AND MORE IMMINENT FOR CENTRAL NC. FLASH FLOOD THREAT... THE STEADY RAINFALL OF LAST NIGHT ACROSS THE WESTERN PIEDMONT...IN PROXIMITY TO THE STALLED COLD FRONT...HAS PRODUCED WIDESPREAD RAINFALL AMOUNTS OF AROUND AN INCH. SOME OF THE SMALLER STREAMS AND CREEKS HAVE ALREADY ROSE ONE TO THREE FEET...WITH LAST NIGHTS PRECIP EFFECTIVELY PRIMING THE PUMP FOR THE ADDITIONAL HEAVY RAINFALL TO COME. THE HEAVY RAINFALL HAS BEEN MUCH MORE LOCALIZED ACROSS THE CENTRAL PIEDMONT AND COASTAL PLAIN AREA WITH A FEW CONVECTIVE ELEMENTS PRODUCING ONE TO ONE AND HALF INCHES...BUT OVERALL RAINFALL HAS BEEN LIGHT AROUND ONE-QUARTER TO ONE HALF INCH. DEEP MOISTURE TRANSPORT WILL CONTINUE TO ADVECT INTO THE AREA AS THE STRONG DIFFLUENT FLOW AND HEIGHT FALLS (ON THE ORDER OF 200-250 METER)SPREAD ENE INTO CENTRAL NC AHEAD OF THE UPPER LOW. THE TRAINING PRECIP WILL TAKE ON MORE OF A CONVECTIVE NATURE AS WELL...RESULTING IN HEAVY RAINFALL OF 1 TO 2 INCHES IN A ONE HOUR PERIOD...ESPECIALLY IN THE CENTRAL PIEDMONT...COASTAL PLAIN AREAS WHERE MUCAPES ARE EXPECTED TO APPROACH 1000 J/KG. WILL EXPAND THE FLASH FLOOD WATCH TO INCLUDE THE REMAINDER OF THE FORECAST AREA. WILL ALSO EXTEND THE WATCH IN TIME...NOW THROUGH MIDNIGHT...GIVEN THE LATEST TIMING OF THE SHORT-TERM MODELS. WHILE THE WESTERN PIEDMONT WILL HAVE THE HIGHEST RISK FOR MORE MAIN STEM STREAM/CREEK FLOODING(AREAL FLOODING)...ALL OF THE FORECAST AREA WILL HAVE THE RISK OF SEEING MORE LOCALIZED OR URBAN FLOODING. SEVERE THREAT... CLASSIC...TEXTBOOK SEVERE EPISODE EVOLVING FOR CENTRAL NC AS A VERY COMPLEX SURFACE PATTERN EXISTS ACROSS THE SOUTHEASTERN NC. HIGHER DEWPOINTS CONTINUE TO SPREAD WEST-NORTHWEST INTO CENTRAL NC AS THE REMNANTS OF A SQUALL LINE FROM YESTERDAY EVENING...HAS BECOME A QUASI-STATIONARY WARM FRONT OVER THE COASTAL PLAIN OF NC THIS MORNING. 500 TO 1000 J/KG OF MUCAPE IS EXPECTED TO EVOLVE AS BL WARMS UP INTO THE UPPER 60S TO LOWER 70S. IT WILL MORE THAN LIKELY BE THIS WARM FRONT/WARM SECTOR THAT WILL DEFINE THE GREATEST SEVERE THREAT AS STRONG DYNAMIC UPPER LOW...FEATURING A 230 METER H5 HEIGHT FALLS AT SLIDELL THIS MORNING...LIFTS NORTHEAST. LOW-LEVEL JET HAS RESPONDED AS WELL...WITH 850 MB JET STRENGTHENING TO 50 TO 55KTS WITH SURFACE PRESSURES DROPPING ON THE ORDER OF 4 TO 6 MB/3HR AS THE SUB 1000 MB SURFACE LOW LIFTS NORTHEAST ALONG THE STALLED COLD FRONT. WIND GUSTS OF 30 TO 40KTS HAVE BEEN COMMON ACROSS ALABAMA AND GEORGIA THIS MORNING...COINCIDENT WITH THE RAPID PRESSURE FALLS. IF THIS TREND CONTINUES...CANNOT RULE OUT A VERY SHORT-FUSE WIND ADVISORY. 90 TO 100KT OF DEEP BULK SHEAR...COMBINED WITH 400 TO 600 M/S OF 0 TO 3 KM SHEAR WILL SUPPORTING ROTATING UPDRAFTS AND TORNADOES...ESPECIALLY RIGHT ALONG THE WARM FRONT. FURTHERMORE... THE SOUTHERN EXTENSION JET WRAPPING AROUND THE BASE OF THE SOUTHERN STREAM LOW...MARKS THE LEADING EDGE OF THE DRY AIR ENTRAINMENT...ORIGINATING FROM THE MEXICAN PLATEAU...WILL LIFT NORTH INTO THE AREA. AS THIS SOUTHERN STREAM BRANCH LIFTS NORTH...CENTRAL NC WILL BE IN THE FAVORED DIVERGENCE REGIONS OF THE DUAL JUXTAPOSING JETS. THE DRY LEVEL PUNCH WILL AIDE IN THE DEVELOPMENT OF DAMAGING WIND GUSTS. THE SLIGHT RISK WILL LIKELY BE UPGRADED TO A WATCH LATER TODAY. EVERYONE SHOULD CLOSELY MONITOR TO LATEST FORECASTS AND POSSIBLE WATCHES AND WARNINGS. -BL OVERNIGHT... EXPECT THE BULK OF THE RAINFALL TO EXIT NORTHEAST OF OUR REGION... THOUGH THE SOUTHEAST EDGE OF THE TROWAL/COMMA HEAD MAY MAINTAIN STEADY RAIN OVER THE NW PIEDMONT FOR MOST OF THE NIGHT. ELSEWHERE... SHOWERS THAT ARE EXPECTED TO DEVELOP BENEATH THE DEAMPLIFYING UPPER WAVE AND ASSOCIATED COLD POOL ALOFT OVER SC THIS AFTERNOON... MAY HOLD TOGETHER AND PRODUCE A SPRINKLE OR SHOWER ACROSS THE REMAINDER OF THE CWA THROUGH ABOUT MIDNIGHT. STORM TOTAL RAINFALL IS EXPECTED TO RANGE FROM AROUND 3 INCHES OVER THE NW PIEDMONT TO AROUND AN INCH OVER THE EXTREME SE. OVERNIGHT LOW TEMPERATURES SHOULD FALL TO AROUND 40 NW TO NEAR 50... AS THE COLD ADVECTION BEHIND THE DEPARTING STORM SYSTEM APPEARS A BIT SLOWER THAN PREVIOUSLY FORECAST. -MWS && .SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/... AS OF 330 AM THURSDAY... FRIDAY... A TROUGH IN NW FLOW ALOFT AND ASSOCIATED QG FORCING FOR ASCENT AND MOISTENING WILL PRODUCE SOME CLOUDS FRIDAY AFTERNOON...BUT THE LACK OF MORE ROBUST DEEP LAYER MOISTURE SHOULD INHIBIT ANY RAINFALL. NOTICEABLY COOLER THAN RECENT DAYS... WITH HIGHS IN THE UPPER 40S TO LOWER TO MIDDLE 50S FROM NW TO SE. FRIDAY NIGHT THROUGH SATURDAY: CHILLY SURFACE HIGH PRESSURE WILL BUILD INTO OUR REGION BENEATH BUILDING HEIGHTS ALOFT. THUS... EXPECT (MOSTLY) CLEAR SKIES AND DRY CONDITIONS... WITH LOWS IN THE MIDDLE 20S TO AROUND 30 AND HIGHS 46 TO 52. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... AS OF 340 AM THURSDAY... SATURDAY NIGHT... THE HIGH PRESSURE RIDGE WILL SETTLE ALONG THE ATLANTIC SEABOARD. LIGHT WINDS AND CLEAR SKIES WILL ALLOW FOR MAXIMUM RADIATION. LOWS WILL RANGE FROM 25 TO 30. THE HIGH PRESSURE CENTER WILL MOVE OFF THE NEW ENGLAND COAST ON SUNDAY... ALLOWING WINDS TO SHIFT TO THE EAST AND SOUTHEAST. MOISTURE WILL GRADUALLY INCREASE OVER THE REGION FROM THE SOUTH AND WEST... SUNDAY NIGHT THROUGH MONDAY NIGHT. ALTHOUGH THE MODELS ARE HINTING AT SOME PRECIPITATION WITH THE UPSLOPE FLOW... WILL DELAY MENTION OF PRECIPITATION. AS THE FRONT APPROACHES TUESDAY LOW CHANCE POPS WILL WORK INTO THE NORTHWEST PORTION OF THE CWA... THEN GRADUALLY MOVE EAST... OVERSPREADING THE REGION WEDNESDAY. HEIGHTS RISE THROUGH THE PERIOD. LOWS RISING FROM THE 20S SATURDAY NIGHT TO THE 40S MONDAY NIGHT AND TUESDAY NIGHT. HIGHS MODERATING FROM THE 50S ON SUNDAY TO THE LOW AND MID 60S TUESDAY... AND UPPER 50S TO LOWER 60S WEDNESDAY. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... AS OF 1240 PM THURSDAY... STRONG STORM SYSTEM WILL RESULT IN AREAS OF MVFR AND IFR CONDITIONS IN CEILINGS...SHOWERS...AND THUNDERSTORMS THROUGH THIS EVENING. ASIDE FROM DETAILS OF THE NEAR-TERM DISCUSSION...LOW-LEVEL WIND SHEAR WILL BE PREVALENT IN MANY AREAS AT LEAST THROUGH THIS EVENING...WITH WINDS JUST OFF THE SURFACE INCREASING TO 50KT WITH AN 850MB WIND MAXIMUM OF 60KT AROUND 00Z AS FORECAST BY THE NAM. LOW-LEVEL WIND SHEAR WILL BE JUST SLIGHTLY LIGHTER TOWARD THE TRIAD VERSUS THE COASTAL PLAIN. NAM BUFR SOUNDINGS...THETA-E PROFILES...AND LIFT FORECASTS SUGGEST A PERIOD OF DRYING AND SUBSIDENCE ALOFT BEHIND THE INITIAL SURFACE LOW. CLOUDS SHOULD STILL BE LOW DUE TO THE MOISTURE REMAINING IN THE BOUNDARY LAYER WITH A WEAK SURFACE WAVE FOLLOWING THE PRIMARY SURFACE LOW. MODEL SOUNDINGS MOISTEN AGAIN LATER TONIGHT WITH THE PASSAGE OF THE COMMA HEAD...AND THOUGH RAIN SHOWERS ARE ANTICIPATED WITH THE COMMA HEAD...COLD TEMPERATURES ALOFT ASSOCIATED WITH THE UPPER LOW ARE EVIDENT IN RAPIDLY COOLING MODEL SOUNDINGS LATE WHICH...BASED ON PARTIAL THICKNESSES AND BUFR SOUNDINGS COULD RESULT IN A TOUCH OF LIGHT SNOW MIXED WITH THE SHOWERS TOWARD THE TRIAD IN A NARROW WINDOW FROM ABOUT 12Z TO 14Z. DRYING TAKES PLACE QUICKLY FROM WEST TO EAST FRIDAY MORNING AS THE COMMA HEAD AND ITS 105KT 300MB JET AND 70-90KT 500MB JET MOVE OFF TO THE EAST. MVFR CEILINGS WILL TAKE LONGEST TO DEPART AT KFAY AND KRWI...AND AS CEILINGS IMPROVE SURFACE WIND GUSTS FROM THE NORTHWEST INTO THE LOWER 20S KTS SHOULD OCCUR WITH MIXING FRIDAY MORNING. 925MB WINDS DIMINISH SO GUSTS ARE NOT ANTICIPATED TO BE STRONGER THAN THAT. HIGH PRESSURE BUILDS IN WITH VFR CONDITIONS EXPECTED SATURDAY. HOWEVER...AS THE HIGH MOVES OFF TO THE NORTHEAST AND WARM AIR ADVECTION BEGINS AGAIN...PERIODS OF LOW CLOUDS...ESPECIALLY LATE SUNDAY NIGHT INTO MONDAY MORNING...AND AGAIN MONDAY NIGHT INTO TUESDAY MORNING...COULD OCCUR. ANY PRECIPITATION...MOSTLY IN THE FORM OF DRIZZLE WITH THE BETTER CHANCE IN THE WEST...IS EXPECTED TO BE VERY LIGHT. && .EQUIPMENT... DUE TO THE POTENTIAL HIGH IMPACT WEATHER ACROSS CENTRAL NC... AN 18Z GSO RAOB HAS BEEN SCHEDULED. && .RAH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR NCZ007>011-021>028- 038>043-073>078-083>086-088-089. && SYNOPSIS...MWS/DJF NEAR TERM...CBL/MWS SHORT TERM...MWS LONG TERM...RHJ AVIATION...DJF EQUIPMENT...MWS
Hazardous weather outlook, Dec 11, 11:48 AM EST, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 1148 AM EST THU DEC 11 2008 NCZ038>043-073>078-083>086-088-089-121700- DAVIDSON-RANDOLPH-CHATHAM-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY- MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND- SAMPSON- 1148 AM EST THU DEC 11 2008 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...TORNADO WATCH 952 IN EFFECT UNTIL 7 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLASH FLOOD WATCH. HEAVY SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY THIS AFTERNOON AND CONTINUE THROUGH THIS EVENING. THE AIR MASS IS VERY MOIST AND THE APPROACH OF A STRONG LOW PRESSURE SYSTEM WILL INCREASE THE LIKELIHOOD OF VERY HEAVY RAIN. RAINFALL AMOUNTS BETWEEN ONE AND THREE INCHES ARE LIKELY. THIS TYPE OF RAINFALL IN A SHORT PERIOD OF TIME WILL LEAD TO FLASH FLOODING ALONG CREEKS AND STREAMS AS WELL AS EXTENSIVE PONDING IN POOR DRAINAGE. LATEST INDICATION SUGGEST A INCREASING THREAT FOR SEVERE WEATHER ACROSS THE AREA THIS AFTERNOON AND EARLY EVENING. A STRONG LOW PRESSURE SYSTEM IS EXPECTED TO TRACK NORTHEAST ACROSS NORTHERN GEORGIA AND THE CAROLINAS THIS AFTERNOON AND EVENING. SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY ACROSS CENTRAL NORTH CAROLINA THIS AFTERNOON... AND LINGER INTO THIS EVENING. SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WIND GUSTS UP TO 70 MPH AND A FEW TORNADOES THE MAIN THREATS. THE SEVERE WEATHER THREAT WILL BE GREATEST NOW THROUGH 7 PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH 7 PM. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS. NCZ008>011-026>028-121700- GRANVILLE-VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE- 1148 AM EST THU DEC 11 2008 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...TORNADO WATCH 953 IN EFFECT UNTIL 9 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLASH FLOOD WATCH. A STRONG LOW PRESSURE SYSTEM IS EXPECTED TO TRACK NORTHEAST ACROSS NORTHERN GEORGIA AND THE CAROLINAS THIS AFTERNOON AND EVENING. RAIN IS EXPECTED TO INCREASE IN COVERAGE AND INTENSITY AHEAD OF THE LOW PRESSURE THROUGH TODAY. ADDITIONAL RAINFALL AMOUNTS BETWEEN ONE AND THREE INCHES IS EXPECTED. THE HEAVY RAINFALL MAY RESULT IN FLASH FLOODING... PARTICULARLY NEAR CREEKS AND STREAMS AND IN URBAN AREAS. LATEST INDICATIONS SUGGEST AN INCREASING THREAT FOR SEVERE WEATHER ACROSS CENTRAL NORTH CAROLINA THIS AFTERNOON AND EARLY EVENING. THE SEVERE WEATHER THREAT WILL BE GREATEST BETWEEN 2 PM AND 9 PM WITH THE PRIMARY THREAT BEING DAMAGING THUNDERSTORM WINDS GUSTS UP TO 70 MPH AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH 9 PM. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS. NCZ007-021>025-121700- PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM- 1148 AM EST THU DEC 11 2008 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. A STRONG LOW PRESSURE SYSTEM IS EXPECTED TO TRACK NORTHEAST ACROSS NORTHERN GEORGIA AND THE CAROLINAS THIS AFTERNOON AND EVENING. RAIN IS EXPECTED TO INCREASE IN COVERAGE AND INTENSITY AHEAD OF THE LOW PRESSURE THROUGH TODAY. ADDITIONAL RAINFALL AMOUNTS BETWEEN ONE AND THREE INCHES IS EXPECTED. THE HEAVY RAINFALL MAY RESULT IN FLASH FLOODING... PARTICULARLY NEAR CREEKS AND STREAMS AND IN URBAN AREAS. LATEST INDICATIONS SUGGEST AN INCREASING THREAT FOR SEVERE WEATHER ACROSS CENTRAL NORTH CAROLINA THIS AFTERNOON AND EARLY EVENING. THE SEVERE WEATHER THREAT WILL BE GREATEST BETWEEN 2 PM AND 8 PM WITH THE PRIMARY THREAT BEING DAMAGING THUNDERSTORM WINDS GUSTS UP TO 70 MPH AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH 8 PM. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS. WSS
In the hours before
Special weather statement, Dec 11, 1:01 PM EST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 101 PM EST THU DEC 11 2008 NCZ075>077-085-086-111900- HARNETT-HOKE-LEE-MOORE-SCOTLAND- 101 PM EST THU DEC 11 2008 ...STRONG SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS LEE...HARNETT... MOORE...HOKE AND SCOTLAND COUNTIES THROUGH 200 PM EST... AT 101 PM EST...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN 5 MILES NORTHEAST OF LAUREL HILL...OR ABOUT 6 MILES NORTH OF LAURINBURG...TO JUST SOUTH OF RAEFORD MOVING NORTH AT 35 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR CAMP MACKALL AROUND 115 PM EST...ASHLEY HEIGHTS AROUND 125 PM EST...ABERDEEN AROUND 130 PM EST...SOUTHERN PINES AROUND 135 PM EST...WHISPERING PINES AROUND 140 PM EST...VASS AROUND 145 PM EST. GUSTY WINDS OF 30 TO 40 MPH AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. VERY HEAVY RAIN WITH RAINFALL AMOUNTS APPROACHING ONE INCH DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. RWH
Special weather statement, Dec 11, 1:47 PM EST, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 147 PM EST THU DEC 11 2008 NCZ008-026-041-111945- FRANKLIN-GRANVILLE-WAKE- 147 PM EST THU DEC 11 2008 ...STRONG THUNDERSTORM WILL MOVE ACROSS FRANKLIN AND WAKE COUNTIES THROUGH 245 PM EST... AT 147 PM EST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR FUQUAY VARINA...OR ABOUT 11 MILES SOUTH OF CARY...MOVING NORTH AT 40 MPH. THE STRONG THUNDERSTORM WILL BE NEAR RALEIGH AROUND 200 PM EST... FALLS LAKE AROUND 210 PM EST...WAKE FOREST AROUND 215 PM EST... PURNELL AROUND 220 PM EST. GUSTY WINDS OF TO 40 MPH...VERY HEAVY RAIN AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. VERY HEAVY RAIN WITH RAINFALL AMOUNTS DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. RWH
Special weather statement, Dec 11, 2:31 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 231 PM EST THU DEC 11 2008 NCZ077-088-112030- CUMBERLAND-HARNETT- 231 PM EST THU DEC 11 2008 ...STRONG THUNDERSTORMS WILL MOVE ACROSS CUMBERLAND AND HARNETT COUNTIES THROUGH 330 PM EST... AT 231 PM EST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 9 MILES SOUTH OF HOPE MILLS...OR ABOUT 13 MILES EAST OF RED SPRINGS...MOVING NORTH AT 45 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...HOPE MILLS... FAYETTEVILLE...EASTOVER...WADE...LINDEN...ERWIN. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. BLAES
Special weather statement, Dec 11, 2:34 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 234 PM EST THU DEC 11 2008 NCZ077-088-112030- CUMBERLAND-HARNETT- 234 PM EST THU DEC 11 2008 ...STRONG THUNDERSTORM WILL MOVE ACROSS HARNETT AND CUMBERLAND COUNTIES THROUGH 330 PM EST... AT 234 PM EST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES SOUTH OF HOPE MILLS...OR ABOUT 11 MILES NORTH OF LUMBERTON...MOVING NORTH AT 40 MPH. THE STRONG THUNDERSTORM WILL BE NEAR HOPE MILLS AROUND 240 PM EST... FAYETTEVILLE AROUND 250 PM EST...EASTOVER AROUND 255 PM EST...WADE AROUND 300 PM EST...LINDEN AROUND 305 PM EST. GUSTY WINDS OF 30 TO 40 MPH AND AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. VERY HEAVY RAIN WITH RAINFALL AMOUNTS APPROACHING ONE INCH DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. RWH
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 11, 3:14 PM EST | Severe Thunderstorm Warning | RAH | Harnett, Johnston, Wake | 37 min |
| Dec 11, 3:49 PM EST | Areal Flood Advisory | RAH | Cumberland, Durham, Edgecombe, Franklin, Granville, Halifax and 8 more | 3 hr |
| Dec 11, 4:49 PM EST | Tornado Warning | RAH | Franklin, Warren | 26 min |
| Dec 11, 6:58 PM EST | Areal Flood Advisory | RAH | Chatham, Cumberland, Durham, Edgecombe, Franklin, Granville and 14 more | 3 hr |
Nearby
Tornado Warnings in North Carolina, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.